| Model Number |
403001000 |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the defective device was not returned to the manufacturer and no lot number was available a simulation test was performed on a good sample.This simulation test confirmed that the reported problem - the distal tip of the bronchoscope being stuck in bend position - is most likely caused by excessive force being applied by the user to the control lever.The ascope 3 ifu states that the user should not exert excessive force to the control lever and bending section, as this may result in damage to the equipment.This mdr is resubmitted again as it was identified that original submission had not been successfully loaded into the fda database due to wrong file format.The initial mdr of this incident was submitted to the fda within the original reporting deadline.This submission represents a reload of data to ensure correct upload to the fda database.
Event or Problem Description
During an emergency bronchial fibroscopy in a (b)(6) year-old patient the distal end of the ascope 3 locked in a bent position.It was impossible to put it back in upright position.Patient outcome was not affected.However, the examination was interrupted because the ascope was difficult to direct.Extraction of the fiberscope from the intubation tube was complicated.There was a risk of extubation of the patient during the extraction of the fiberscope.No harm was caused to this patient, however, were this fault to recur it would pose a risk of causing serious injury.